Affordable Access

Publisher Website

0036: Norepinephrine induced apical ballooning syndrome in resuscitation department

Elsevier France
DOI: 10.1016/s1878-6480(14)71383-7
  • Medicine


Introduction Apical ballooning syndrome or Takotsubo cardiomyopathy is an acute syndrome characterized by cardiac failure from disturbances in the contractility of the left ventricle. It is presumably caused by sympathetic over stimulation. Case presentation We describe the case of apical ballooning syndrome in a 17-year-old male after receiving accidently 2mg of norepinephrine. The patient was admitted to the reanimation unit for severe sepsis with disseminated intravascular coagulation and acute renal failure. The LVEF was controlled at the admission and was normal. After accidental flash of norepinephrine, the patient developed pulmonary edema. The electrocardiogram showed depression of ST segment in apical leads. The transthoracic echocardiogram revealed a large akinesia of the apex which seemed ballooned. The left ejection fraction was about 45%. During 48 hours, the patient needed vasoactive drug infusions of dobutamine and non-invasive ventilation. There was pseudonormalization of ventricular repolarization on ECG. The evolution was good after 2 days with imporvement of LVFE at chocardiogram. A cardiac MRI performed 7 days later found a normal left ventricular function withaout any late enhancement. Conclusion This case illustrates that infection is a condition that could make the myocardium vulnerable to cathecolamine.

There are no comments yet on this publication. Be the first to share your thoughts.


Seen <100 times

More articles like this

5 flourouracil-induced apical ballooning syndrome:...

on Blood coagulation & fibrinolys... June 2009

Apical ballooning syndrome.

on Wiener klinische Wochenschrift July 2005

Apical-ballooning syndrome.

on The Lancet Aug 18, 2007

Dobutamine stress echo-induced apical ballooning (...

on European journal of echocardio... May 2009
More articles like this..